Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 22, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 22, 2012, 4:00 PM EDT for Broward County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2012, 4:00 PM EDT (20:00 UTC)
Expired
Aug 22, 2012, 5:00 PM EDT
In force
60 min
Issued by
NWS Miami, FL

County Broward County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1560 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS82 KMFL 222000
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED AUG 22 2012

FLZ067-068-071-072-222100-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL 
400 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 500 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES WEST OF CORAL SPRINGS...AND MOVING
  NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2639 8044 2647 8035 2642 8024 2630 8018
      2624 8032 2623 8042 2631 8050
TIME...MOT...LOC 2000Z 236DEG 10KT 2630 8040

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:51 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 22, 1:51 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
151 PM EDT WED AUG 22 2012

.DISCUSSION...
DRIER AIR HAS ALREADY MOVED INTO THE SOUTHEAST FLORIDA COASTLINE
...WHICH COULD BE SEEN ON THE 12Z SOUNDING. THE SUBTROPICAL
RIDGE AXIS WAS LOCATED ALONG DEEP SOUTH FLORIDA AND ACROSS THE
BAHAMAS AND OUT INTO THE WESTERN ATLANTIC. AS THE UPPER TROUGH
OVER THE EASTERN SEABOARD CONTINUES TO LIFT TO THE NORTHEAST...THE
SUBTROPICAL RIDGE WILL LIFT NORTHWARD. THIS WILL ALLOW EVEN DRIER
AIR TO MOVE INTO SOUTH FLORIDA ON THURSDAY. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS
INTERIOR PALM BEACH AND NORTHERN BROWARD COUNTIES. EXPECTED
INCREASING STORMS ACROSS THE INTERIOR THROUGH THE EARLY EVENING
HOURS...WITH STORMS MOVING TO THE NORTH. THE QUASI-STATIONARY
FRONTAL BOUNDARY ACROSS NORTH FLORIDA WILL PRODUCE ANOTHER LINE OF
CONVECTION ACROSS CENTRAL FLORIDA...WHICH MAY ONCE AGAIN APPROACH
THE LOCAL GULF WATERS AND THE WESTERN TWO-THIRDS OF THE CWA
OVERNIGHT. SO LEFT 20-30 POPS FOR THOSE REGIONS FOR THIS EVENING
AND OVERNIGHT.

PWATS ACROSS THE REGION ARE EXPECTED TO DROP TO 1.3-1.6 INCHES AS
THE SUBTROPICAL RIDGE MOVES OVER THE LAKE REGION. THE FLOW ALOFT
WILL SHIFT TO THE SOUTHEAST...SO EXPECT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND TOWARDS THE GULF
COAST. TEMPERATURES WILL REMAIN WARM WITH HIGHS IN THE 80S TO LOW
90S EAST AND THE LOW TO MID 90S INTERIOR AND GULF COAST.

DRY AIR WILL CONTINUE TO MOVE INTO THE REGION THROUGH FRIDAY
MORNING. AFTERWARDS...THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN
AND MOISTURE MAY BEGIN TO INCREASE THROUGH THE DAY ON FRIDAY AS
TROPICAL STORM ISAAC MOVES OVER OR NEAR HISPANIOLA. WITH THE
SUBTROPICAL HIGH ACROSS NORTH FLORIDA...THIS WOULD BRING A
MOISTURE AND WIND SURGE TO THE REGION. SO ISOLATED TO SCATTERED
SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE.

ALL EYES THEN TURN TO TROPICAL STORM ISAAC AND ITS POTENTIAL THREAT
TO SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK. MODEL GUIDANCE
IS STILL FAIRLY SPREAD OUT BY SUNDAY. THE OFFICIAL FORECAST TRACK
FROM THE NATIONAL HURRICANE CENTER BRINGS ISAAC ACROSS EASTERN CUBA
AND TOWARDS THE SOUTH AND SOUTHWEST COASTS OF SOUTH FLORIDA BY
MONDAY MORNING AS A STRENGTHENING HURRICANE. THE 12Z GFS MODEL
FOLLOWS THIS TRACK VERY CLOSELY. THE GFS HAS A LARGE WEAKNESS OVER
THE EASTERN GULF TO THE BAHAMAS...WHICH WOULD ALLOW ISAAC TO TURN
MORE TO THE WEST NORTHWEST AND NORTHWEST FROM CUBA TOWARDS THE
GENERAL DIRECTION OF SOUTH FLORIDA. SO POSSIBLE IMPACTS TO SOUTH
FLORIDA ARE HIGHLY DEPENDENT ON THE STRENGTH OF THIS RIDGE...THE
STRENGTH OF ISAAC...AND HOW IT INTERACTS WITH THE TERRAIN OF
HISPANIOLA AND EASTERN CUBA. IT SHOULD BE NOTED THAT TRACK
FORECAST ERRORS AT DAY 5 ARE ON THE ORDER OF 225 MILES. SO IT IS
STILL TOO EARLY TO DETERMINE THE IMPACTS OF TROPICAL STORM ISAAC
TO SOUTH FLORIDA OR THE SURROUNDING MARINE AREAS. HOWEVER...THERE
IS A POTENTIAL THAT SOUTH FLORIDA AND/OR THE SURROUNDING MARINE
AREAS COULD SEE TROPICAL STORM OR HURRICANE CONDITIONS BEGINNING
ON SUNDAY. SO NOW IS A GOOD TIME TO REVIEW INDIVIDUAL TROPICAL
CYCLONE PREPAREDNESS PLANS. FOR THE LATEST INFORMATION REGARDING
TROPICAL STORM ISAAC...CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL HURRICANE CENTER.

&&

.AVIATION...
MOSTLY VFR CONDITIONS SHOULD BE EXPECTED ACROSS MOST
TERMINALS THIS AFTERNOON AND EVENING. HOWEVER, A FEW STORMS COULD
DEVELOP OVER INTERIOR SECTIONS AND MOVE NORTHEASTWARD APPROACHING
THE TERMINALS FROM KFLL NORTH TO KPBI. WL INDICATE VCTS FOR THOSE
TERMINALS TO ACCOUNT FOR THAT. VFR CONDITIONS ALSO EXPECTED
OVERNIGHT AND THURSDAY AS DRIER AIR MOVE OVER THE LOCAL AREA. SFC
WINDS SHOULD REMAIN MOSTLY SE (EXCEPT FOR WEST COAST SEA BREEZE AT
KAPF) BECOMING LIGHT OVERNIGHT AND AGAIN ESE AROUND 10 KTS THURSDAY.

&&

.MARINE...
SOUTHERLY WINDS THIS AFTERNOON BECOME EASTERLY THURSDAY AND
GRADUALLY INCREASE FROM THE NE THURSDAY NIGHT INTO FRIDAY.
POSSIBLE EXERCISE CAUTION CRITERIA REACHED EARLY SATURDAY WITH
WINDS POTENTIALLY INCREASING THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. THIS COULD CHANGE DEPENDING UPON THE INTENSITY AND TRACK OF
TROPICAL STORM ISSAC. AT THIS TIME THE LONG RANGE TRACK BRINGS
TROPICAL STORM ISSAC IN THE GENERAL DIRECTION OF S FLA AND MARINE
INTERESTS SHOULD CLOSELY MONITOR THE NHC FORECAST.

&&

.FIRE WEATHER...
NO CRITICAL WEATHER ELEMENTS WILL BE APPROACHED SO
NO HIGHLIGHTS. FRIDAY INTO THE WEEKEND WINDS INCREASE AS TROPICAL
STORM ISAAC MOVES CLOSER TO SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  78  89 / 20 10 20 30
FORT LAUDERDALE  79  90  80  90 / 10 10 20 30
MIAMI            79  91  79  90 / 10 10 20 30
NAPLES           76  93  75  95 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Aug 22, 4:51 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
451 AM EDT WED AUG 22 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
451 AM EDT WED AUG 22 2012

...SCATTERED THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTH FLORIDA TODAY...ESPECIALLY ACROSS THE LAKE REGION THROUGH
THE AFTERNOON AND EVENING PERIODS. LIGHTNING STRIKES...GUSTY
WINDS AND HEAVY DOWNPOURS WILL BE THE MAIN IMPACTS FROM THE
STORMS.

WINDS: ANY STRONG STORM THAT DEVELOPS COULD PRODUCE WIND GUSTS IN
THE 35 TO 45 MPH RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM ISAAC...CURRENTLY CENTERED EAST OF THE LEEWARD
ISLANDS...IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE ON
A GENERAL WESTWARD TRACK THROUGH THE MID-WEEK PERIOD PASSING
SOUTH OF PUERTO RICO...THEN EVENTUALLY TURNING NORTHWEST OVER THE
WEEKEND IN THE GENERAL DIRECTION OF FLORIDA. THERE IS UNCERTAINTY
WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF ISAAC AND AS TO
WHETHER OR NOT ISAAC WILL HAVE DIRECT IMPACTS ON THE AREA. ALL
INTERESTS ARE ENCOURAGED TO CONTINUE TO MONITOR THE LATEST
FORECAST OVER THE UPCOMING DAYS AS CONFIDENCE STEADILY INCREASES.
IT IS ALWAYS GOOD TO PREPARE FOR HURRICANES IF YOU HAVE NOT DONE
SO ALREADY. VISIT WWW.READY.GOV FOR DETAILED PREPAREDNESS
INFORMATION.

OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO
ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN
BEING LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 22, 2:31 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT WED AUG 22 2012

FLZ067-068-221900-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
231 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 300 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
  SOUTHEAST OF WELLINGTON TO LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO
  6 MILES NORTHWEST OF PARKLAND...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  ABERDEEN...
  GOLDEN LAKES...
  HAVERHILL...
  VILLAGES OF ORIOLE...
  AND SURROUNDING COMMUNITIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2674 8009 2653 8011 2636 8021 2635 8037
      2646 8033 2665 8029
TIME...MOT...LOC 1831Z 254DEG 11KT 2664 8020 2648 8022
          2637 8031

GARCIA
Special weather statement, Aug 22, 3:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT WED AUG 22 2012

FLZ070-075-221945-
INLAND COLLIER COUNTY FL MAINLAND MONROE FL
312 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
COLLIER COUNTY...NORTHWESTERN MAINLAND MONROE COUNTY...FOR FREQUENT
TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 345 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTH OF WILDERNESS WATERWAY NORTH...
  AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  LOOP ROAD...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2596 8117 2586 8092 2562 8107 2571 8125
      2573 8122 2575 8124 2575 8125 2575 8126
TIME...MOT...LOC 1912Z 206DEG 7KT 2576 8112

AK
Special weather statement, Aug 22, 3:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT WED AUG 22 2012

FLZ068-168-222000-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
312 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR GOLDEN LAKES...AND MOVING NORTHEAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  GLEN RIDGE...
  WEST PALM BEACH...
  MANGONIA PARK...
  RIVIERA BEACH...
  PALM BEACH GARDENS...
  NORTH PALM BEACH...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2669 8003 2665 8010 2666 8014 2670 8020
      2677 8020 2686 8016 2682 8004 2679 8002
      2677 8002 2677 8003 2676 8003
TIME...MOT...LOC 1912Z 221DEG 10KT 2671 8014

60
Special weather statement, Aug 22, 3:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT WED AUG 22 2012

FLZ067-068-222015-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
320 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 415 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 16 MILES NORTHWEST OF CORAL SPRINGS...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2650 8054 2666 8045 2663 8030 2653 8019
      2635 8025 2634 8043 2637 8055
TIME...MOT...LOC 1920Z 210DEG 15KT 2641 8047

60
Special weather statement, Aug 22, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED AUG 22 2012

FLZ067-068-071-072-222100-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
400 PM EDT WED AUG 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 500 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES WEST OF CORAL SPRINGS...AND MOVING
  NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2639 8044 2647 8035 2642 8024 2630 8018
      2624 8032 2623 8042 2631 8050
TIME...MOT...LOC 2000Z 236DEG 10KT 2630 8040

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:21 PM EDTSpecial Marine WarningMFL54 min
Aug 21, 11:40 PM EDTAreal Flood AdvisoryMFLCollier110 min
Aug 22, 12:46 AM EDTSpecial Marine WarningMFL44 min
Aug 22, 2:22 AM EDTSpecial Marine WarningMFL38 min
Aug 22, 3:00 AM EDTSpecial Marine WarningMFL45 min
Aug 22, 2:31 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Aug 22, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Aug 22, 3:20 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Aug 22, 4:10 PM EDTSpecial Weather StatementMFLCollier50 min
Aug 22, 4:58 PM EDTSpecial Weather StatementMFLBroward47 min
Aug 22, 5:13 PM EDTSpecial Weather StatementMFLHendry47 min
Aug 22, 5:39 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Aug 22, 5:43 PM EDTSpecial Weather StatementMFLHendry62 min
Aug 22, 5:58 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach32 min
Aug 22, 6:23 PM EDTSpecial Marine WarningMFL67 min
Aug 22, 6:36 PM EDTSpecial Weather StatementMFLHendry39 min
Aug 22, 7:47 PM EDTSpecial Weather StatementMFLCollier28 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.